Narcan Nasal Spray is a life-saving drug used to treat opioid overdoses. With the opioid crisis on the rise, knowing how to correctly administer Narcan Nasal Spray in an emergency is critical. This tutorial will show you how to use this step by step.
Step 1: Check for Signs of Opioid Overdose
It is critical to act quickly if someone exhibits symptoms of an opioid overdose, such as slow or no breathing, blue or pale skin, a limp body, or unresponsiveness.
Step 2: Call for Emergency Medical Help
Immediately dial your area emergency number. When it comes to opioid overdoses, time is of the essence, and it is critical to seek medical attention as soon as feasible.
Step 3: Prepare the Narcan Nasal Spray
Take this out of its container. Hold the device with your forefinger on the plunger’s bottom and two fingers on the nozzle.
Step 4: Administer the Narcan Nasal Spray
Insert the nozzle gently into one nostril until your fingertips touch the patient’s nose bottom. To administer the medication, press the plunger hard. If required, this can be administered through clothing.
Step 5: Repeat if Necessary
If the patient does not react or if their breathing does not improve after two to three minutes, use a second dose of this in the opposite nostril.
Step 6: Continue Monitoring the Patient
Continue to monitor the patient until medical assistance comes. Place the patient in the recovery position, which is lying on their side with their top limb bent at a right angle and their bottom arm supporting their head, if they begin to breathe on their own.